Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 10, 2021, 7:15 PM CDT for Monroe County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2021, 7:15 PM CDT (00:15 UTC)
- Expired
- Jun 10, 2021, 8:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Mobile, AL
County Monroe County, AL
The radar
The Mobile radar (KMOB), 105 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 305 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
457
WWUS84 KMOB 110015
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
715 PM CDT Thu Jun 10 2021
ALZ055-110100-
Monroe AL-
715 PM CDT Thu Jun 10 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MONROE COUNTY UNTIL 800 PM CDT...
At 715 PM CDT, the strong thunderstorm was located 6 miles northwest
of Uriah, or 9 miles west of Frisco City. This storm was nearly
stationary.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Frisco City and Uriah.
LAT...LON 3148 8735 3126 8743 3126 8748 3125 8751
3133 8766 3141 8763 3141 8760 3144 8757
3148 8756 3149 8759 3150 8759
TIME...MOT...LOC 0015Z 288DEG 3KT 3140 8755
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 10, 6:54 PM CDT, 21 minutes earlier.
Area forecast discussion, Jun 10, 6:54 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Mobile AL 654 PM CDT Thu Jun 10 2021 .AVIATION... 00Z issuance...VFR conditions prevail through the period except for MVFR conditions near showers and storms which mainly affect interior areas. /13 && .PREV DISCUSSION... /issued 357 PM CDT Thu Jun 10 2021/ NEAR TERM UPDATE /Now Through Friday/...An upper trof which extends from the northeastern states down to along the lower Mississippi River valley shifts slowly eastward through the period, with the axis of the trof becoming oriented over the forecast area. An incipient surface low located near the Ohio/Mississippi River confluence gradually becomes better defined while shifting into North Carolina by Friday. In response, a surface ridge which extends from the western Atlantic to along the northern Gulf coast shifts southward into the northern Gulf, with south to southwest surface winds over the forecast area becoming southwesterly by Friday. While abundant deep layer moisture remains in place through the period over much of the area, drier air seen mainly in the 850-700 mb layer located over much of the northeastern Gulf and coastal portions of the forecast area is a consequence of subsidence from an upper ridge over the Gulf. This layer of drier air will continue to affect the coastal portions of the forecast area through Friday and play an important part in limiting convective potential over this portion. A series of shortwaves continue to move across the region through the period and daytime heating will lead to convective initiation. With a west to northwest steering flow for convection (due to the position of the upper trof), convection which develops during the day northwest of the area will have the potential to move into the forecast area this evening and overnight. Based on the deep layer moisture distribution, for the rest of this afternoon will have likely pops well inland tapering to slight chance near the coast. Chance pops continue well inland overnight both due to afternoon convection lingering into the evening as well as the potential for convection northwest of the air to move into the area given the northwest steering flow. The best potential for convective development on Friday will be over portions of south central Alabama tapering to less coverage near the coast where drier deep layer air is expected to limit convective potential, and coverage is also expected to be limited over southeast Mississippi where the advancing upper trof advects in somewhat drier deep layer air. Lows tonight range from the lower 70s inland to the mid 70s at the coast. Highs on Friday will be in the upper 80s to lower 90s. A high risk of rip currents continues for the western Florida panhandle beaches through the rest of this afternoon. A moderate risk of rip currents is otherwise in effect through Friday. /29 SHORT TERM /Friday night Through Sunday night/...A weak upper level trough continues to shift ever so slightly across the southeastern U.S. through the weekend and off the southeast Atlantic coast by Sunday night. Upper level ridging over the central U.S. builds into our area from the west through the period. At the surface, the high pressure over the northeastern Gulf weakens slightly as a weak boundary progresses across the forecast area and into the northern Gulf by Sunday night. The progression of this surface boundary will cause winds to shift from southwesterly to westerly and eventually becoming northwesterly by Saturday evening. Isolated to scattered, mostly diurnally driven, showers and thunderstorms can be expected throughout the short term. The greatest coverage of showers and thunderstorms will generally be in the eastern half of the forecast area as the upper level trough and weak surface boundary shift east. Ridging will be more dominant over the western portions of the forecast area. With a pattern that is typical for this time of year, expect convective coverage to be at peak during the afternoon and wane into the early evening hours. Afternoon instability in combination with high PWATs (range from 1.6 to 2.1 inches) could also lead to some localized wet microburst potential with strong wind gusts and localized heavy rainfall. High temperatures throughout the short term will generally be in the upper 80s to low 90s (with a few middle 90s east of I-65 in south central Alabama). Overnight lows ranging from the low to mid 70s inland with mid to upper 70s along the coast. /12 EXTENDED TERM /Monday Through Thursday/...No major changes noted in the extended timeframe. The first upper level shortwave trough moves east of the area, but the weak surface reflection remains across the area through most of the extended period but gradually dissipating or moving just offshore. This will continue to act as a focus for diurnally driven scattered showers and thunderstorms each day. With upper level riding continuing to build in from the west and north and the weakening surface boundary south and east, we expect most of the convective activity to be over the southern and eastern portions of the forecast area with afternoon heating and seabreeze interactions being the primary source. So basically expect a normal summertime pattern. As such, there could also be some early morning coastal convection as well. High temperatures will be very warm, in the low to mid 90s over interior locations on Monday and Tuesday. With the elevated moisture remaining in place, heat indices will also be a concern on those days, as values reach the upper 90s to lower 100s are possible. Along the beaches highs should be around 90 Monday and Tuesday. By midweek, a slight reprieve will be in store, as dew points in the upper 60s to lower 70s are expected to filter in from the north, and highs topping out in the upper 80s to around 90 degrees inland and in the mid 80s at the beaches. Low temperatures, similar to the high temperatures, will also be warm through the period. Lows in the low to mid 70s are anticipated Sunday and Monday nights, with warmest temps closest to the coast. Lows Tuesday and Wednesday nights will be slightly cooler, in the upper 60s to lower 70s inland and in the lower to mid 70s at the coast. /12 MARINE...A light to moderate southwesterly flow becomes westerly for this weekend then becomes southwesterly again on Tuesday. Small Craft Exercise Caution conditions will be possible over the open Gulf Saturday into Saturday night. /29 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...High Rip Current Risk until 6 AM CDT Friday for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 10, 1:33 PM CDT, 5 hours 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
133 PM CDT Thu Jun 10 2021
ALZ058-060-101915-
Covington AL-Crenshaw AL-
133 PM CDT Thu Jun 10 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN CRENSHAW AND NORTHEASTERN COVINGTON COUNTIES UNTIL 215
PM CDT...
At 132 PM CDT, the strong thunderstorm was located near Dozier, or 11
miles northwest of Opp, moving northeast at 20 mph.
Half inch hail and winds of 30 to 40 mph will be possible with this
storm.
Locations impacted include...
Brantley, Dozier and Glenwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3153 8616 3153 8620 3140 8620 3134 8635
3151 8646 3174 8615 3166 8615 3166 8616
3165 8616 3163 8618 3162 8618 3162 8615
3154 8614
TIME...MOT...LOC 1832Z 238DEG 19KT 3144 8634Special weather statement, Jun 10, 1:35 PM CDT, 5 hours 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
135 PM CDT Thu Jun 10 2021
ALZ055>057-101915-
Monroe AL-Conecuh AL-Butler AL-
135 PM CDT Thu Jun 10 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
BUTLER...NORTHEASTERN MONROE AND NORTH CENTRAL CONECUH COUNTIES UNTIL
215 PM CDT...
At 135 PM CDT, the strong thunderstorm was located 12 miles west of
Georgiana, or 16 miles north of Evergreen, moving northeast at 20
mph.
Half inch hail and winds of 30 to 40 mph will be possible with this
storm.
Locations impacted include...
Greenville and Georgiana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3154 8696 3170 8707 3183 8696 3183 8691
3189 8691 3196 8685 3196 8673 3172 8652
TIME...MOT...LOC 1835Z 223DEG 19KT 3167 8694Special weather statement, Jun 10, 2:51 PM CDT, 4 hours 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
251 PM CDT Thu Jun 10 2021
ALZ051>055-MSZ067-075-076-102030-
Clarke AL-Wilcox AL-Monroe AL-Choctaw AL-Washington AL-Perry MS-
Greene MS-Wayne MS-
251 PM CDT Thu Jun 10 2021
...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN MONROE...SOUTHWESTERN CHOCTAW...NORTHWESTERN
WASHINGTON...NORTHERN CLARKE...SOUTHWESTERN WILCOX...NORTHERN
PERRY...WAYNE AND NORTHWESTERN GREENE COUNTIES UNTIL 330 PM CDT...
At 247 PM CDT, a line of strong thunderstorm were training across
the same areas in portions of southeast Mississippi and southwest
Alabama. Movement is northeast at 30 mph.
Winds of 30 to 40 mph will be possible with these storms.
Locations impacted include...
Waynesboro, Thomasville, Grove Hill, Richton, Clara, Pine Hill,
Millry, State Line, Buckatunna, Silas, Coffeeville, Fulton,
Gilbertown, Yellow Bluff and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Occasional cloud to ground lightning is occurring with these storms
as well. Lightning can strike 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
&&
LAT...LON 3143 8915 3143 8894 3164 8894 3202 8812
3201 8812 3199 8767 3201 8762 3213 8762
3213 8758 3179 8737 3121 8915
TIME...MOT...LOC 1947Z 239DEG 24KT 3150 8887Special weather statement, Jun 10, 7:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
715 PM CDT Thu Jun 10 2021
ALZ055-110100-
Monroe AL-
715 PM CDT Thu Jun 10 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MONROE COUNTY UNTIL 800 PM CDT...
At 715 PM CDT, the strong thunderstorm was located 6 miles northwest
of Uriah, or 9 miles west of Frisco City. This storm was nearly
stationary.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Frisco City and Uriah.
LAT...LON 3148 8735 3126 8743 3126 8748 3125 8751
3133 8766 3141 8763 3141 8760 3144 8757
3148 8756 3149 8759 3150 8759
TIME...MOT...LOC 0015Z 288DEG 3KT 3140 8755The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:10 PM CDT | Areal Flood Advisory | MOB | Monroe | 65 min |
| Jun 11, 12:14 PM CDT | Special Weather Statement | MOB | Covington | 46 min |
| Jun 11, 2:56 PM CDT | Special Weather Statement | MOB | Covington | 49 min |
| Jun 11, 12:55 PM CDT | Special Weather Statement | MOB | Okaloosa | 50 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.